Alert archive / Texas / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 13, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at May 16, 2010, 2:40 PM CDT for Hidalgo County, Texas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 16, 2010, 2:40 PM CDT (19:40 UTC)
- Expired
- May 16, 2010, 3:15 PM CDT
- In force
- 35 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
County Hidalgo County, TX
The radar
The Brownsville radar (KBRO), 82 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 7.7 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2451 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 647 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
859 WUUS54 KBRO 161940 SVRBRO TXC215-162015- /O.NEW.KBRO.SV.W.0013.100516T1940Z-100516T2015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 240 PM CDT SUN MAY 16 2010 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN HIDALGO COUNTY IN DEEP SOUTH TEXAS. * UNTIL 315 PM CDT * AT 239 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM...CAPABLE OF PRODUCING QUARTER SIZE HAIL...OVER WESTERN WILLACY COUNTY...MOVING NORTHWEST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HARGILL. AT 239 PM CDT...THE PUBLIC ALSO REPORTED QUARTER SIZE HAIL NEAR HARGILL IN THE PAST HOUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE INSIDE A STURDY BUILDING. DAMAGING WIND...LARGE HAIL... TORRENTIAL RAIN...AND DEADLY LIGHTNING ARE EXPECTED. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432. && LAT...LON 2647 9806 2643 9789 2638 9791 2641 9808 TIME...MOT...LOC 1939Z 171DEG 12KT 2652 9789 $$ 65
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 2:09 PM CDT, 31 minutes earlier.
Area forecast discussion, May 16, 2:09 PM CDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 209 PM CDT SUN MAY 16 2010 .SHORT TERM /TONIGHT THROUGH 7 AM TUESDAY/...PATTERN WILL CONTINUE TO REMAIN RELATIVELY UNCHANGED IN THE SHORT TERM ACROSS DEEP SOUTH TX. WEAK RIDGING ALOFT WITH EMBEDDED WEAK IMPULSES IN THE FLOW WILL CONTINUE TO ALLOW FOR A SLIGHT CHC FOR ON/OFF POPS TNGT THRU MON NGT. MOIST ONSHORE FLOW TO PREVAIL KEEPING DEEP SOUTH TX IN SULTRY AND WARM CONDITIONS THRU THE TERM. SFC DEW POINT TEMPERATURES WILL CONTINUE TO REMAIN IN THE 70S...ONLY COOLING/DRYING SOME DURING THE DAYTIME HRS ON MON ACROSS PORTIONS OF OUR WESTERN FA. SHOWER/TSTM ACTIVITY THIS AFTN MAY CARRY OVER INTO THIS EVE...BUT SHOULD WANE WITH LOSS OF SUN. ANY NEW CONV ACROSS MEX LATER TDA/TNGT MAY GET CLOSE TO OUR WESTERN ZONES OVRNGT WITH SLIGHT CHC POPS THERE FIRST HALF OF TNGT. SIMILAR SITUATION REMAINS POSSIBLE BY MIDDAY/AFTN MON AS DAYTIME HTG GETS UNDERWAY AND ANY LEFTOVER BOUNDARIES AND OR SEA BREEZE DEVELOPMENT MAY KICK UP SOME MORE CONV ACTIVITY. && .LONG TERM /TUESDAY 7AM THROUGH MONDAY/...PERSISTENCE WILL BE THE MAIN FORECAST DURING THE LONG TERM PERIOD. THE APPROACH OF A WEAK UPPER TROUGH MIGHT BE TO FAR NORTH TO AFFECT THE VALLEY'S WEATHER TUESDAY THROUGH THURSDAY. ALTHOUGH THE LAST NIGHTS ECMWF IS MUCH DEEPER THEN THE GFS BELIEVE THIS MIGHT BE A BIT OVER DONE AS IS THE ECMWF POP FORECAST. AN ISOLATED SHOWER OR A ROUGE THUNDERSTORM AT BEST BUT WITH CHANCES AT AROUND 10 PERCENT WILL LEAVE OUT OF FORECAST AT THIS TIME. ONCE THE UPPER TROUGH PASSES TO THE EAST HIGH PRESSURE BUILDS IN FROM THE SOUTH FURTHER CUTTING OFF THE CHANCE OF ANY RAIN. DRY WARM AND HUMID WEATHER TO PERSIST MUCH OF THE LATTER HALF OF THE WEEK AND NEXT WEEKEND. PERSISTENT HIGH TEMPERATURES RANGING FROM THE MID 80S OVER THE BEACHES TO THE LOW TO MID 90S INLAND WILL BE COMMON. OVERNIGHT LOWS TO BE ABOVE NORMAL AND MUGGY WITH DEWPOINTS REMAIN IN THE LOW TO MID 70S. TYPICAL SOUTHEAST WINDS EACH WITH STRONGEST WINDS ANTICIPATED TUESDAY AND WEDNESDAY WHEN THE PRESSURE GRADIENT WILL BE THE STRONGEST AS SURFACE LOW PRESSURE DEEPENS IN ADVANCE OF THE UPPER TROUGH. && .MARINE...TONIGHT THROUGH 7 AM TUESDAY...THE 1 PM OBSERVATION FROM BUOY020 INDICATED WINDS WERE EAST AROUND 6 KTS AND SEAS WERE AROUND 4 FT WITH A PERIOD OF 8 SECONDS. LIGHT TO MODERATE ONSHORE FLOW WILL PERSIST ACROSS THE LWR TX COASTAL WATERS THRU THE EARLY PORTION OF THE WEEK. SFC HIGH PRESSURE WILL ESSENTIALLY MAINTAIN SWAY ACROSS THE GULF OF MEXICO WHILE LOW PRESSURE REMAINS WEST OF THE AREA ACROSS INLAND SOUTH TX AND NORTHERN MEXICO. LIGHT TO MODERATE E TO SE WINDS AND LOW TO MODERATE SEAS CAN BE EXPECTED THRU THE PERIOD WITH OVERALL MARINE CONDITIONS REMAINING FAVORABLE. TUESDAY THROUGH SATURDAY...PRESSURE GRADIENT TO STRENGTHEN TUESDAY INTO WEDNESDAY WITH POSSIBLE SMALL CRAFT ADVISORIES DURING THE OVERNIGHT PERIOD AS SOUTHEAST WINDS APPROACH 20 KNOTS. SEAS TO GRADUALLY RESPOND BUT DURATION AND FETCH MIGHT NOT BE LONG ENOUGH FOR SEAS TO REACH 7 FEET. UPPER RIDGE TO BUILD IN FROM THE SOUTH THURSDAY AND FRIDAY WITH ONSHORE WINDS TO WEAKEN SLIGHTLY BUT REMAIN FRESH AT TIMES WITH A MODEST GRADIENT. && .AVIATION...SATL IMAGES AND SFC OBS INDICATE MOSTLY CLOUDY SKIES WITH LIGHT TO MODERATE SOUTHEAST WINDS ACROSS DEEP SOUTH TX. KBRO AND KHRL CONTINUE TO REPORT MVFR CIGS WHILE CIGS AT KMFE HAVE KICKED UP INTO VFR STATUS. FEEL MVFR CONDITIONS WILL BE SHORT LIVED THIS AFTN WITH VFR CONDITIONS BECOMING MORE DOMINANT THRU AFTN/EVE. KEPT THE AFTN VCSH MENTION IN THE 18Z TAF ISSUANCE FOR THE 3 TAF SITES AS CONV SHRA ACTIVITY HAS DEVELOPED NORTH OF THE TERMINALS. MVFR CIGS WILL BE POSSIBLE TWD EARLY MON MRNG AGAIN WITH LIGHT WINDS EXPECTED. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 75 87 75 88 / 10 10 10 10 BROWNSVILLE 74 89 74 89 / 10 20 10 10 HARLINGEN 73 90 73 92 / 10 20 10 10 MCALLEN 75 93 73 95 / 10 20 10 10 RIO GRANDE CITY 73 95 74 96 / 20 20 20 10 SOUTH PADRE ISLAND 75 84 78 83 / 10 10 10 10 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WWW.WEATHER.GOV/BROWNSVILLE 57/59
Hazardous weather outlook, May 16, 5:03 AM CDT, 9 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 503 AM CDT SUN MAY 16 2010 TXZ248>250-252>255-171015- ZAPATA-JIM HOGG-BROOKS-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON- 503 AM CDT SUN MAY 16 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. ONE OR TWO STRONG THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF DEEP SOUTH TEXAS TODAY. WIND GUSTS TO 50 MPH...SMALL HAIL...HEAVY RAIN AND OCCASIONAL CLOUD TO GROUND LIGHTNING CAN BE EXPECTED FROM ANY STRONG THUNDERSTORM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-TXZ251-256-257-171015- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM-KENEDY-COASTAL WILLACY-COASTAL CAMERON- 503 AM CDT SUN MAY 16 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS...THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT. AN ISOLATED THUNDERSTORM IS POSSIBLE ACROSS THE COASTAL SECTIONS OF DEEP SOUTH TEXAS TODAY. WIND GUSTS TO 50 MPH...SMALL HAIL...HEAVY RAIN AND OCCASIONAL CLOUD TO GROUND LIGHTNING CAN BE EXPECTED FROM AN ISOLATED STRONG THUNDERSTORM. THERE IS A MODERATE RISK OF RIP CURRENTS ALONG AREA BEACHES TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. CASTILLO
In the hours before
Local storm report, May 16, 2:39 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
239 PM CDT SUN MAY 16 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM HAIL 1 E HARGILL 26.44N 98.00W
05/16/2010 E1.50 INCH HIDALGO TX PUBLIC
PUBLIC REPORT OF PING PONG BALL SIZED HAIL ON FM 490 EAST
OF HARGILL.
&&
JSTRAUBThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 2:11 PM CDT | Areal Flood Advisory | BRO | Willacy | 64 min |
| May 16, 3:32 PM CDT | Severe Thunderstorm Warning | BRO | Cameron, Hidalgo, Willacy | 12 min |
| May 16, 4:36 PM CDT | Severe Thunderstorm Warning | BRO | Brooks | 24 min |
| May 16, 4:44 PM CDT | Severe Thunderstorm Warning | BRO | Jim Hogg | 17 min |
| May 16, 5:06 PM CDT | Areal Flood Advisory | BRO | Brooks, Jim Hogg, Starr | 54 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.